MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HAT-TRICK PIP FUS 2.7MMPROX 4MM10DEG+MID; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. HAT-TRICK PIP FUS 2.7MMPROX 4MM10DEG+MID; SCREW, FIXATION, BONE
Model Number 72204370
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the implant broke upon insertion into the proximal phalanx.Site was tapped before insertion into very hard bone.The broken implant was drilled out & retapped with 2.7 tap.A new implant was opened & completed the case without further issue and there was no patient injuries reported.
 
Additional Manufacturer Narrative
One (b)(4) implant kit was returned for evaluation.Visual assessment confirmed the reported breakage.The proximal phalanx has broken transversely at its threaded distal end.The broken portion was not returned for examination.Dimensional assessment of the proximal phalanx portion that was returned confirmed it met print specification.This investigation could not identify any evidence of product contribution to the reported problem.

Brand Name
HAT-TRICK PIP FUS 2.7MMPROX 4MM10DEG+MID
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6984025
Report Number1219602-2017-01341
Device Sequence Number1677132
Product Code HWC
UDI-Device Identifier00885554034943
UDI-Public(01)00885554034943(17)200302(10)50650596
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model Number72204370
Device Catalogue Number72204370
Device Lot Number50650596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR